Alert archive / South Carolina / River Flood Warnings in 2018

River Flood Warning 26, NWS Columbia, SC

November 15, 2018Edgefield County, McCormick County, South Carolina

NWS Columbia, SC issued this river flood warning at Nov 15, 2018, 2:33 PM EST for Edgefield County, McCormick County, South Carolina. It took effect at Nov 15, 2018, 3:51 PM EST. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Nov 15, 2018, 2:33 PM EST (19:33 UTC)
In effect from
Nov 15, 2018, 3:51 PM EST
Expired
Nov 16, 2018, 4:45 PM EST
In force
25 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Edgefield County, SC, McCormick County, SC

The radar

The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stevens Creek near Modoc (MODS1).

Action stage
17 ft
Minor stage
19 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

432 
WGUS42 KCAE 151933
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Columbia SC
233 PM EST Thu Nov 15 2018

...The National Weather Service in Columbia has issued a Flood 
Warning for the following river in South Carolina...

  Stevens Creek Near Modoc affecting Edgefield and McCormick Counties
  
  
.Heavy rainfall has resulted in rising stages on Stevens Creek at
Modoc. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC037-065-161933-
/O.NEW.KCAE.FL.W.0026.181115T2051Z-181116T2145Z/
/MODS1.1.ER.181115T2051Z.181115T2100Z.181115T2145Z.NO/
233 PM EST Thu Nov 15 2018

The National Weather Service in Columbia has issued a 

* Flood Warning for 
  The Stevens Creek Near Modoc.
* Until Friday afternoon...Or until the warning is cancelled.
* At 2 PM Thursday the stage was 17.6 feet.
* Flood stage is 19 feet.
* Minor flooding is forecast.
* Forecast...The river at Modoc will crest around 19.1 feet
  late this afternoon or this evening.  
* At 19 feet...Farmland along Stevens Creek above the US Highway 23 
  bridge near Modoc becomes flooded.

&&
 
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229

$$
2 follow-up statements
699 
WGUS82 KCAE 160143
FLSCAE

Flood Statement
National Weather Service Columbia SC
843 PM EST Thu Nov 15 2018

...The Flood Warning continues for the following rivers in South 
Carolina...

  Stevens Creek Near Modoc affecting Edgefield and McCormick Counties

  Saluda River At Chappells affecting Greenwood...Newberry and 
  Saluda Counties  
  
  Enoree River At Whitmire affecting Newberry and Union Counties
  
  Wateree River At Lake Wateree affecting Fairfield...Kershaw and 
  Lancaster Counties 
  
  Wateree River Near Camden affecting Kershaw County 
  
  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
    
  Congaree River At Congaree National Park-Gadsden affecting Calhoun 
  and Richland Counties 
  
  Pee Dee River At Cheraw affecting Chesterfield and 
  Marlboro Counties 
  
.Widespread four-day rainfall amounts of 2 to 3 inches--with some 
areas as high as 4 to 5 inches--have produced saturated soils and 
significant rises on many of the area rivers and lakes. This is 
producing minor to moderate flooding on many of the area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-170143-
/O.EXT.KCAE.FL.W.0019.000000T0000Z-181121T0945Z/
/CEAS1.2.ER.181114T0320Z.181117T1200Z.181120T0945Z.UU/
843 PM EST Thu Nov 15 2018

The Flood Warning is extended for
  The Congaree River At Carolina Eastman.
* until late Monday night, or until the warning is cancelled.
* At 6 PM Thursday the stage was 121.3 feet.
* Flood stage is 115.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising, and crest near 122 feet 
  by Saturday evening. The river will fall below flood stage by 
  early Tuesday morning.
* At 119 feet, Extensive flooding occurs in the Congaree National 
  Park. Some area farmland is flooded. Minor flooding occurs at 
  the Carolina Eastman Facility.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC017-079-170143-
/O.CON.KCAE.FL.W.0020.000000T0000Z-000000T0000Z/
/GADS1.1.ER.181114T0742Z.181117T1800Z.000000T0000Z.UU/
843 PM EST Thu Nov 15 2018

The Flood Warning continues for
  The Congaree River At Congaree National Park-Gadsden.
* until further notice, or until the warning is cancelled.
* At 7 PM Thursday the stage was 17.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising slowly, and crest 
  near 17.5 feet Sunday morning.
* At 17 feet...The access road to the Sandy Run subdivision becomes 
  flooded. The lower boardwalk in the Congaree National Park becomes 
  flooded by Cedar Creek.

&&
 
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091

$$

SCC025-069-170143-
/O.EXT.KCAE.FL.W.0021.000000T0000Z-181120T1800Z/
/CHES1.2.ER.181113T1700Z.181114T1730Z.181119T1800Z.NO/
843 PM EST Thu Nov 15 2018

The Flood Warning is extended for
  The Pee Dee River At Cheraw.
* until Monday afternoon...or until the warning is cancelled.
* At 7 PM Thursday the stage was 35.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will experience a secondary rise, and crest 
  near 36.6 feet by Saturday morning. The river will fall below 
  flood stage by early Monday afternoon.
* At 35 feet...Southeast of Wallace, Old River Road between Community 
  Road and Highway 912 will become flooded, and may need to be 
  closed. 
* At 36 feet...Extensive overflow of the left bank will occur, and 
  large areas of farmland near Cheraw will be flooded. Livestock and 
  farm equipment should be moved to higher ground.

&&
 
LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994

$$

SCC039-055-057-170143-
/O.CON.KCAE.FL.W.0022.000000T0000Z-000000T0000Z/
/WATS1.2.ER.181115T0815Z.181116T1800Z.000000T0000Z.NO/
843 PM EST Thu Nov 15 2018

The Flood Warning continues for
  The Wateree River At Lake Wateree.
* until further notice, or until the warning is cancelled.
* At 6 PM Thursday the stage was 101.8 feet.
* Flood stage is 100.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will rise to around 102.6 feet by early 
  Friday afternoon. Additional rises may be possible thereafter.
* At 100.5 feet...Several yards and docks in low-lying areas around 
  Lake Wateree begin to flood.
* At 102.5 feet...Roadways near Beaver Creek become flooded. 

&&
 
LAT...LON 3450 8085 3432 8063 3428 8075 3447 8098

$$

SCC055-170143-
/O.EXT.KCAE.FL.W.0025.181116T1930Z-181118T1800Z/
/CMDS1.1.ER.181116T1930Z.181117T0600Z.181117T1800Z.NO/
843 PM EST Thu Nov 15 2018

The Flood Warning is extended for
  The Wateree River Near Camden.
* from Friday afternoon to Saturday afternoon, or until the warning 
  is cancelled.
* At 7 PM Thursday the stage was 21.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage early Friday 
  afternoon, and crest around 27.8 feet after midnight Saturday 
  morning. The river will fall below flood stage by early Saturday 
  afternoon.
* At 27 feet...Access road in the Turkey Lane Community near Camden 
  becomes flooded. River bottomland between Camden and Lugoff begins 
  to flood.

&&
 
LAT...LON 3432 8064 3391 8056 3388 8070 3430 8079

$$

SCC047-071-081-170143-
/O.EXT.KCAE.FL.W.0023.000000T0000Z-181119T0224Z/
/CHAS1.1.ER.181114T2016Z.181116T0600Z.181118T0224Z.NO/
843 PM EST Thu Nov 15 2018

The Flood Warning is extended for
  The Saluda River At Chappells.
* until Saturday evening, or until the warning is cancelled.
* At 7 PM Thursday the stage was 18.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising, and crest near 19.1 feet 
  around midnight tonight. The river will fall below flood stage by
  Saturday night.
* At 16 feet...Extensive farmland and river bottomland around and 
  downstream from Chappells become flooded.
* At 18 feet...The Saluda River Campground including the Campground 
  Store downstream from Chappells becomes flooded. Campers should 
  move to higher ground.

&&
 
LAT...LON 3417 8190 3420 8168 3412 8169 3414 8187

$$

SCC037-065-170143-
/O.EXT.KCAE.FL.W.0026.000000T0000Z-181117T0907Z/
/MODS1.1.ER.181115T2058Z.181116T0600Z.181116T0907Z.NO/
843 PM EST Thu Nov 15 2018

The Flood Warning is extended for
  Stevens Creek Near Modoc.
* until early Friday morning, or until the warning is cancelled.
* At 7 PM Thursday the stage was 20.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is close to cresting, and will begin 
  falling around midnight. It will drop below flood stage early 
  Friday morning.
* At 19.0 feet...Farmland along Stevens Creek above the US Highway 23 
  bridge near Modoc becomes flooded.

&&
 
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229

$$

SCC071-087-170143-
/O.EXT.KCAE.FL.W.0024.000000T0000Z-181117T2300Z/
/WHMS1.1.ER.181115T1251Z.181117T0000Z.181117T1700Z.NO/
843 PM EST Thu Nov 15 2018

The Flood Warning is extended for
  The Enoree River At Whitmire.
* until Saturday evening, or until the warning is cancelled.
* At 7 PM Thursday the stage was 23.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage Friday morning, 
  and crest around 26.0 feet Friday evening. 
  The river will fall below flood stage by early Saturday afternoon.
* At 25 feet...River bottomland near and downstream from Whitmire 
  becomes flooded.

&&
 
LAT...LON 3453 8164 3444 8154 3449 8142 3439 8140 3445 8170

$$
ACM
851 
WGUS82 KCAE 161034
FLSCAE
Flood Statement
National Weather Service Columbia SC
534 AM EST Fri Nov 16 2018

...The Flood Warning is cancelled for the following rivers in South 
Carolina...

  Stevens Creek Near Modoc affecting Edgefield and McCormick Counties
  
  
SCC037-065-161104-
/O.CAN.KCAE.FL.W.0026.000000T0000Z-181117T0907Z/
/MODS1.1.ER.181115T2058Z.181116T0230Z.181116T0614Z.NO/
534 AM EST Fri Nov 16 2018

The Flood Warning is cancelled for
  The Stevens Creek Near Modoc.
* At  5 AM Friday the stage was 15.8 feet.
* Flood stage is 19.0 feet.
* The river fell below flood stage early this morning.
* Forecast...The river will continue to fall to 4.4 feet by tomorrow 
  morning.

$$

This will be the last statement for this high water event.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Nov 15, 1:35 PM EST, 58 minutes earlier.

Area forecast discussion, Nov 15, 1:35 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
135 PM EST Thu Nov 15 2018

.SYNOPSIS...
Low pressure will continue lifting farther northeast of the
forecast area. High pressure will build into the area in its
wake. This dry air mass will dominate over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
The significant rain has lifting north of the forecast area.
Gradual drying will occur as low pressure lifts farther north
and high pressure builds into the area from the west. Expect
clearing tonight. It will be cold. There is uncertainty with the
temperature forecast because boundary layer wind may hold up
temperatures. However, much of the guidance indicates lows 30 to
35 and the air mass upstream is very cold. We have issued a
freeze warning for all but the north and northwest sections
where it has already been below freezing and the growing season
has ended.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Cool dry high pressure will continue building into the region
Friday through Saturday. Expect mostly clear conditions with
seasonably cool temperatures. Temperatures late Friday night
into early Saturday will fall into the lower to middle 30s
across the Midlands and CSRA. Winds are expected to near calm
with good radiational conditions. There is the possibility of
widespread frost across the area.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The weather pattern will take a break across the Southeast for
the remainder of the weekend into next week. Cool high pressure
will dominate the weather across the region through Sunday. A
reinforcing cold front that will cross the area Sunday night
into Monday will continue the trend of seasonably cool
conditions for daytime highs and overnight lows. There is only
limited moisture and not expecting any chance for rain.

Weak dry high pressure providing fair and cool weather
Saturday/Sat nt. A cold front, with limited moisture to work
with, will approach from the NW Sunday and pass through Monday,
reinforcing fair and cool conditions thru Tue/Wed. High
temperatures will range in the low/mid 60s with overnight lows
in the upper 30s to middle 40s.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Expect mainly MVFR conditions during the rest of this afternoon
with a return to VFR tonight.

Wrap-around moisture associated with low pressure lifting north
of the region should help maintain mainly MVFR ceilings during
the rest of this afternoon. Areas of light rain will continue
to diminish form south to north. Expect clearing tonight. Drying
and continued mixing should help prevent fog tonight despite
the wet ground from the rain event.

The MAV and MET MOS support wind northwest to west mainly
around 10 knots.

EXTENDED AVIATION OUTLOOK...No significant impacts expected at
this time.

&&

.HYDROLOGY...
Widespread rainfall amounts of 2 to 3 inches with some areas
as high as 4 to 5 inches have produced saturated soils and
significant rises on many of the area rivers and streams.
This is producing minor to moderate flooding on many of the
area rivers. Flooding will continue on the Congaree River and
Pee Dee River through the weekend and into early next week.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Warning from 4 AM to 8 AM EST Friday for GAZ040-063>065-
     077.
SC...Freeze Warning from 4 AM to 8 AM EST Friday for SCZ018-022-025-
     027>031-035>038-041.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
HYDROLOGY...99
Hazardous weather outlook, Nov 15, 9:12 AM EST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
912 AM EST Thu Nov 15 2018

GAZ040-063>065-077-SCZ018-022-025-027>031-035>038-041-161415-
Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Kershaw-Edgefield-
Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-
Clarendon-Bamberg-
912 AM EST Thu Nov 15 2018

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.
   River Flood Warnings.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.
   River Flood Warnings.

Another freeze warning may be required for Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ015-016-020-021-026-161415-
Lancaster-Chesterfield-Newberry-Fairfield-Saluda-
912 AM EST Thu Nov 15 2018

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazard.

River Flood Warnings.

Low temperatures will be around freezing tonight. The growing
season has ended and additional freeze warnings will not be issued
until the spring.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazard.

River Flood Warnings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 9:06 AM ESTFreeze WarningCAEAiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield and 6 more23 hr
Nov 15, 2:05 PM ESTRiver Flood WarningCAEKershaw3 days

Nearby

River Flood Warnings in South Carolina, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.